MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553660
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results summary: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the failure to deploy was due to the physician's device manipulation during the procedure or related to a device malfunction.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.However, the documentation attached includes a picture where it can be observed the label of the product including lot and upn involved.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that two axios stent and electrocautery-enhanced delivery system were intended to be implanted transgatsric to the pancreas area to perform an endoscopic ultrasound (eus) procedure performed on (b)(6) 2025.During the procedure, the physician experienced difficulty deploying the stent.They initially placed, axios for pancreatic pseudocyst was removed after the distal flange could not be deployed despite multiple attempts (subject of this report).The scope was straightened and another axios stent was inserted; however, the same issue occurred.The procedure was ultimately completed successfully with a different axios device.There were no patient complications reported as a result of this event.

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144886
Report Number3005099803-2026-01840
Device Sequence Number9316124
Product Code PCU
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)251101(10)35196799
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0035196799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date05/11/2026
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown